?

Log in

November 15th, 2007

Weight Issues with Copper IUD

Has anyone gotten a copper iud hoping to lose weight and been successful? Or did anyone gain weight for that matter? The whole range of experiences would be helpful info. Most posts related to weight that I've found here involve the Mirena.

I have a friend who just joined the iud club! Its my understanding that particularly when switching from bc pills to an iud like her, people can experience loss of weight the pills put on or prevented them from losing. But now she's read something about cortisol levels from bodily stress from the iud possibly causing some weight gain and is worried. And like anyone worried about something, all she can find searching now are examples of weight gain rather than loss. I got a copper and my weight didn't change at all up or down, but I wasn't taking pills before, and I don't think my one lone example is appeasing her worries =) What's your experience been? Thanks!
Hi everyone,

So a few months ago, I posted about my experience trying to get an IUD in Ireland. The doctor I saw there was pretty terrible, so I decided to wait until I got back to the States. Well, I'm back now--I had my consultation at the Bellevue, WA Planned Parenthood, since although it's a little out of the way for me, I've heard good things about it in terms of IUDs. I was not disappointed! Unlike my experience in Dublin, I didn't have to play 20 questions with the doctor, in fact, I think our meeting was pretty short. For months, I was sure I was going to go for the Paragard, but after a rather unpleasant period last month, I decided that I'd really rather try a Mirena. So, in about 9 hours I'll be getting an IUD! I'm a bit nervous, but I feel so so so much better than when I was in Dublin.
Ok, so I've had my Mirena for a month now... I'm loving it so much it's not even funny, as I wrote in my last post.

I only have two small issues... one being that my first period was a -week- long and it wasn't even a real period, just "hmmm, maybe, maybe not, OH WAIT HAI, OH WAIT BAI" which was, well, annoying for both me and my partner :) I know that the first few months are weird, but still, sheesh. We were going crazy, haha.

The other, I've noticed an increase in headaches. Not blinding headaches or anything, but bad enough that I need a couple of advil and it takes a couple hours to go away. Has anyone else had that issue? I normally get a headache once a month, if that, so this has been more annoying than anything. They increased mostly when I was actually on my period, so that may have something to do with it. Thoughts?

Latest Month

July 2017
S M T W T F S
      1
2345678
9101112131415
16171819202122
23242526272829
3031     

Profile

IUDdivas
iud_divas
IUD Divas
Powered by LiveJournal.com